Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Hastings, NE

May 2, 2012Buffalo County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 2, 2012, 8:46 PM CDT for Buffalo County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 8:46 PM CDT (01:46 UTC)
Expired
May 2, 2012, 9:30 PM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Buffalo County, NE

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:50 PM CDTHAIL 1.751 E Amherst, NEHAIL FELL FROM 835PM TO 850PM.
May 2, 9:20 PM CDTHAIL 0.252 S Pleasanton, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 7:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3205 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS53 KGID 030146
SVRGID
NEC019-030230-
/O.NEW.KGID.SV.W.0083.120503T0146Z-120503T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
846 PM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RIVERDALE...OR 11 MILES NORTHWEST OF
  KEARNEY...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4104 9911 4085 9881 4074 9925 4083 9937
TIME...MOT...LOC 0146Z 243DEG 15KT 4084 9916
WIND...HAIL <50MPH 1.00IN

$$

ADO
3 follow-up statements
964 
WWUS53 KGID 030202
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT WED MAY 2 2012

NEC019-030230-
/O.CON.KGID.SV.W.0083.000000T0000Z-120503T0230Z/
BUFFALO NE-
902 PM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BUFFALO COUNTY UNTIL 930 PM CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR AMHERST...OR 11 MILES NORTHWEST OF KEARNEY...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RIVERDALE AND PLEASANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4104 9911 4085 9881 4074 9925 4083 9937
TIME...MOT...LOC 0203Z 243DEG 15KT 4082 9920
WIND...HAIL <50MPH 1.75IN

$$

ADO
060 
WWUS53 KGID 030214
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT WED MAY 2 2012

NEC019-030230-
/O.CON.KGID.SV.W.0083.000000T0000Z-120503T0230Z/
BUFFALO NE-
914 PM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BUFFALO COUNTY UNTIL 930 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR RIVERDALE...OR 10 MILES NORTHWEST OF
KEARNEY...MOVING NORTHEAST AT 15 MPH.

IN ADDITION...AT 850 PM CDT GOLF BALL SIZE HAIL WAS REPORTED 1 MILE 
EAST OF AMHERST WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  PLEASANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4089 9929 4104 9911 4085 9881 4074 9925
TIME...MOT...LOC 0213Z 243DEG 15KT 4084 9915
WIND...HAIL <50MPH 1.75IN

$$

ADO
177 
WWUS53 KGID 030227
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT WED MAY 2 2012

NEC019-030238-
/O.EXP.KGID.SV.W.0083.000000T0000Z-120503T0230Z/
BUFFALO NE-
927 PM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUFFALO COUNTY WILL
EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4089 9929 4104 9911 4085 9881 4074 9925
TIME...MOT...LOC 0228Z 243DEG 15KT 4087 9908

$$

ADO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:49 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 2, 6:49 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT WED MAY 2 2012

.AVIATION...00Z KGRI TAF. THE PRIMARY AVIATION CONCERN WILL
CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES LATE THIS EVENING
INTO THE EARLY MORNING HOURS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND EXPAND ACROSS SOUTH CENTRAL NEBRASKA AS THE LOW LEVEL
JET INCREASES IN STRENGTH AFTER SUNSET. A FEW OF THESE
THUNDERSTORMS MAY IMPACT THE KGRI AREA. THE WIND WILL GENERALLY BE
LIGHT AT KGRI WHEN THUNDERSTORMS ARE NOT ONGOING...BUT COULD
BECOME VERY GUSTY AND EVEN SEVERE SHOULD ONE OF THE STRONGER
STORMS MOVE ACROSS KGRI.

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT WED MAY 2 2012/

SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS INDICATES
QUASI-ZONAL MID AND UPPER LEVEL FLOW ACROSS MUCH OF THE CENTRAL
CONUS...WITH A MID LEVEL SHORTWAVE TROUGH NOTED OVER THE
NORTHWESTERN CONUS. MID AND UPPER LEVEL JET ENERGY REMAINS
RELEGATED TO THE WEST/NORTHWESTERN CONUS...WITH TROPOSPHERIC FLOW
REMAINING FAIRLY LIGHT OVER OUR AREA. WATER VAPOR IMAGERY
INDICATES A PLUME OF MID LEVEL MOISTURE ADVANCING FROM THE PACIFIC
INTO THE SOUTHWESTERN CONUS...ONWARD INTO THE MIDDLE ROCKY
MOUNTAIN RANGE AS WELL AS PORTIONS OF THE CENTRAL AND NORTHERN
PLAINS. EARLY AFTERNOON SURFACE ANALYSIS SHOWS AN AREA OF LOW
PRESSURE OVER SOUTHWESTERN KANSAS...WITH A WARM FRONT EXTENDING
NORTHEASTWARD FROM THE LOW INTO PORTIONS OF NORTH CENTRAL KANSAS
AS WELL AS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEBRASKA. AS OF
18Z THIS WARM FRONT WAS NOTED EXTENDING FROM NEAR KHYS...TO NEAR
KK82...TO NEAR KJYR AND KOLU. EARLY AFTERNOON TEMPERATURES ARE
GENERALLY IN THE UPPER 70S AND LOWER 80S ACROSS THE CWA...WITH DEW
POINTS RANGING FROM THE MID 40S AT KLXN...TO THE UPPER 50S THROUGH
THE TRI-CITIES...TO THE MID AND UPPER 60S ACROSS OUR SOUTHEAST
WHERE THE SURFACE WARM FRONT HAS ALREADY CLEARED. EARLY AFTERNOON
VISIBLE SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS OUR
NORTHWESTERN CWA...WITH THE INCREASED LOW LEVEL MOISTURE VALUES
HELPING PROMOTE INCREASED INSTABILITY AND A RESULTANT EXPANSIVE CU
FIELD.

FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING...CONFIDENCE
IS LOW REGARDING CONVECTIVE DEVELOPMENT ACROSS OUR AREA AS FORECAST
PROXIMITY SOUNDINGS FROM THE NAM AND OPERATIONAL GFS SUGGEST
CONVECTIVE INHIBITION SHOULD HOLD FOR THE MOST PART. THAT BEING
SAID...FORECAST PROXIMITY SOUNDINGS FROM THE NAM DO SUGGEST CIN WILL
DECREASE TO ALMOST NOTHING ACROSS OUR EXTREME SOUTHEAST BY 00Z THIS
EVENING...AND WITH THE LOW LEVEL BAROCLINIC ZONE MEANDERING ACROSS
THE AREA THUS PROMOTING LOW LEVEL CONVERGENCE AND RESULTANT
FORCING...FELT IT PRUDENT TO GO WITH A SLIGHT CHANCE POP ACROSS THE
ENTIRE CWA LATE THIS AFTERNOON THROUGH THIS EVENING. THE NAM AND
OPERATIONAL GFS SUGGEST 0-1KM MLCAPE VALUES OF 2000-3500J/KG WILL BE
OBSERVED ACROSS OUR CWA LATE THIS AFTERNOON AND EVENING...WITH THE
GREATEST INSTABILITY LOCATED ACROSS OUR SOUTHEAST WITHIN THE LOW
LEVEL MOISTURE PLUME. WITH MID AND UPPER LEVEL JET ENERGY REMAINING
RELEGATED TO THE WEST/NORTHWEST OF OUR AREA...DEEP LAYER BULK SHEAR IS
NOT OVERLY IMPRESSIVE...BUT GUIDANCE DOES SUGGEST DEEP LAYER BULK
SHEAR VALUES NEAR 30KTS WILL STILL BE POSSIBLE THUS PRESENTING THE
POSSIBILITY FOR ROTATING UPDRAFTS. ALL THAT BEING SAID...SHOULD
CONVECTIVE INITIATION BE REALIZED LATE THIS AFTERNOON OR EARLY THIS
EVENING...SEVERE WEATHER WILL MOST LIKELY BE OBSERVED WITH LARGE
HAIL BEING THE PRIMARY THREAT...AND ISOLATED THUNDERSTORM WIND GUSTS
ALSO POSSIBLE ALONG OUTFLOW. FINALLY...0-1KM SRH IS NOT OVERLY
IMPRESSIVE...WITH THE NAM AND OPERATIONAL GFS SUGGESTING VALUES
SOMEWHERE AROUND 100 M^2/S^2 ACROSS OUR AREA AT 00Z...BUT WITH
LOCALLY ENHANCED LOW LEVEL HORIZONTAL VORTICITY EXISTING IN THE
VICINITY OF LOW LEVEL BAROCLINIC ZONE...ISOLATED TORNADOES ALSO
CANNOT BE RULED OUT.

ATTENTION THEN TURNS TO THE SEVERE POTENTIAL OVERNIGHT TONIGHT. THE
NAM...OPERATIONAL GFS...EC...SREF-MEAN AND HRRR ALL SUGGEST
AFTERNOON AND EVENING HIGH PLAINS CONVECTION WILL MORPH INTO A MCS
AND PUSH EAST INTO PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS. AS THE MCS PUSHES EAST IT SHOULD BEGIN INTERACTING
WITH A 40-50KT LOW LEVEL JET WHICH SHOULD HELP SUSTAIN THE MCS IF
NOT HELP IT INTENSIFY THROUGH INCREASED LOW LEVEL MOISTURE FLUX.
GIVEN ALL THIS...A WIDESPREAD SEVERE STRAIGHT LINE WIND EVENT
SOMEWHERE ACROSS OUR CWA IS APPEARING MORE AND MORE LIKELY OVERNIGHT
TONIGHT. AS IS USUALLY THE CASE...EXACT DETAILS REGARDING PLACEMENT AND
TRACK OF THIS MCS WILL NOT LIKELY BE KNOWN UNTIL LATER THIS
EVENING...BUT GIVEN THE LATEST DATA WILL GO AHEAD AND HIGHLIGHT MOST
ALL OF THE CWA FOR SEVERE OVERNIGHT TONIGHT...WITH STRAIGHT LINE
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. ONE ADDITIONAL
NOTE...THE AFOREMENTIONED MID LEVEL MOISTURE PLUME NOTED ON WATER
VAPOR IMAGERY SHOULD PUSH OVERHEAD TONIGHT THUS HELPING TO INCREASE
PRECIPITABLE WATER VALUES. THESE INCREASING MID LEVEL MOISTURE
VALUES...ALONG WITH THE STRONG CONVECTION CURRENTLY FORECAST...WILL
HAVE THE CAPABILITY TO PROMOTE HEAVY RAINFALL AND PERHAPS LOCALIZED
FLASH FLOODING.

PRECIPITATION CHANCES FOR THURSDAY REMAIN UNCERTAIN AT THIS
POINT...ESPECIALLY WITH THE POTENTIAL FOR A SIGNIFICANT MESO-HIGH
SETTING UP OVER THE AREA DUE TO OVERNIGHT RAIN. ASSUMING THE MESO-HIGH
CAN FULLY DISSIPATE BY MID TO LATE AFTERNOON...AND ASSUMING THERE
IS ENOUGH OMEGA WITH ONE OF THE MANY MID LEVEL PERTURBATIONS WHICH
WILL BE PUSHING OVER THE AREA ALONG THE APPROACHING MID LEVEL JET
AXIS...THURSDAY AFTERNOON 0-1KM MLCAPE VALUES ON THE ORDER OF
1000-2500J/KG COULD CERTAINLY PROMOTE A SEVERE HAIL THREAT. AT
THIS TIME IT APPEARS THE BEST POTENTIAL FOR OBSERVING SEVERE
WEATHER ON THURSDAY WILL BE RELEGATED TO OUR EAST WITHIN THE
BETTER LOW LEVEL MOISTURE...AND WILL GO AHEAD AND HIGHLIGHT OUR
EAST FOR SEVERE WEATHER ON THURSDAY AS A RESULT.

LONG TERM...STARTING WITH THE MID-TERM THURSDAY EVENING THROUGH
SATURDAY PERIOD...THE RISK OF THUNDERSTORMS...OR LACK
THEREOF...CONTINUES TO BE THE ULTIMATE DILEMMA DURING THESE 48
HOURS AND CONFIDENCE IN THE DETAILS CONTINUES TO RUN BELOW
AVERAGE. ALOFT...A BLEND OF SOLUTIONS FROM THE 12Z NAM/GFS AND 00Z
ECMWF CONTINUE TO ADVERTISE A RATHER PERSISTENT PATTERN...AS
MODESTLY STRONG...BROAD WEST-SOUTHWEST FLOW REMAINS IN
PLACE...DOWNSTREAM FROM A LARGER SCALE SHORTWAVE TROUGH THAT
CARVES OUT ACROSS THE PACIFIC NORTHWEST/NORTHERN ROCKIES. THE
PRIMARY 300MB JET AXIS WILL THUS REMAIN OFF TO THE NORTH AND WEST
OF THE REGION. HOWEVER...CONSIDERABLE CONVECTIVE INSTABILITY WILL
REMAIN FIRMLY IN PLACE IN OR NEAR THE CWA...AS A QUASI-STATIONARY
FRONT WAVERS BACK AND FORTH ACROSS THE GENERAL REGION. BEFORE
CONTINUING...WILL AGAIN STATE THAT CONFIDENCE IN THE DETAILS IS
LOW REGARDING POPS/THUNDER/SEVERE CHANCES...WITH A BIT HIGHER
CONFIDENCE IN TEMPS. HOWEVER...WAS NO LONGER WILLING TO LEAVE THE
FRIDAY THROUGH SATURDAY TIME FRAME COMPLETELY VOID OF ANY
THUNDERSTORM MENTION.

STARTING WITH THURSDAY EVENING/NIGHT...DECIDED TO BLANKET A GENERIC
20 PERCENT CHANCE OF STORMS CWA-WIDE...AS JUST CANNOT GUARANTEE A
STORM-FREE NIGHT ANYWHERE. DETERMINISTIC MODELS ARE ALL OVER THE
PLACE ON QPF PLACEMENT...WITH THE ECWMF ROLLING STORMS IN FROM THE
WEST MAINLY IN THE EVENING...WHILE THE NAM/GFS AFFECT AT LEAST
SOUTHWEST PORTIONS OF THE AREA MAINLY AFTER 06Z. LEANING ON THE 12Z
NAM...ONLY A MODEST LOW LEVEL JET IS PRESENT OVERNIGHT...BUT WITH
SUBTLE SHORTWAVES MOVING THROUGH AND HEALTHY ELEVATED MUCAPE IN
EXCESS OF 2500 J/KG HANGING OUT ACROSS MOST OF THE CWA THROUGH THE
NIGHT...JUST FEEL BETTER HAVING A TOKEN 20 PERCENT CHANCE
EVERYWHERE. HOWEVER...IT IS LIKELY THAT MOST OF THE AREA WILL IN
FACT REMAIN STORM FREE...WITH THE MOST LIKELY SCENARIO FOR POSSIBLE
CONVECTION BEING HIGH PLAINS ACTIVITY DRIFTING IN FROM THE WEST. AS
FOR SEVERE CHANCES THURSDAY NIGHT...DEEP LAYER SHEAR IS NOT ALL THAT
STRONG...20-30 KNOTS AT MOST...BUT OBVIOUSLY WITH HIGH CAPE LEVELS
HANGING AROUND CANNOT RULE OUT AT LEAST MARGINALLY SEVERE HAIL AND
WIND. AS FOR LOW TEMPS...NUDGED UP SLIGHTLY FROM PREVIOUS
FORECAST...WITH MOST OF SOUTHEAST 1/2 OF CWA HOLDING UP IN THE
LOW-MID 60S.

FOR FRIDAY...MUCH OF THE SAME...AS FORCING ALOFT REMAINS
SUBTLE...BUT INSTABILITY REMAINS HIGH WITH AFTERNOON MLCAPE VALUES
AGAIN BUILDING TO AROUND 3000 J/KG OR HIGHER PER THE NAM...ALTHOUGH
THIS MODEL MAY BE OVERDOING DEWPOINTS AND RESULTANT CAPE A BIT.
ALTHOUGH ODDS ARE REASONABLY HIGH THAT MOST OF THE AREA WILL REMAIN
STORM FREE...OPTED TO INTRODUCE A SLIGHT 20 POP ACROSS SEVERAL
COUNTIES NORTH OF I-80...AS HINTED AT BY THE 12Z GFS AND TO A LESSER
EXTENT THE 12Z NAM. AGAIN...ANYTHING THAT HAPPENS TO FIRE IN THIS
AREA BEFORE DARK COULD POTENTIALLY BE SEVERE. TEMP WISE...ASSUMING
THAT SOUTHERLY BREEZES ARE PRESENT AND CLOUDS ARE NOT
WIDESPREAD...THIS HAS THE POTENTIAL TO BE A RATHER WARM DAY.
ALTHOUGH STILL NOT AIMING QUITE AS HIGH AS THE NAM SUGGESTS...NUDGED
UP A FEW DEGREES...NOW PUTTING MOST OF THE CWA IN THE 87-90 RANGE.

FRIDAY NIGHT...INTRODUCED MORE SLIGHT THUNDERSTORM CHANCES MAINLY
NORTH OF I-80 IN CLOSEST PROXIMITY TO TRACK OF SUBTLE
SHORTWAVES...AND IN THE PRESENCE OF CONTINUED HEALTHY ELEVATED
INSTABILITY. FOR THE DAYTIME HOURS SATURDAY...JUST CONTINUED WITH
MORE OF THE SAME...KEEPING THE SAME AREAS NORTH OF INTERSTATE 80 IN
A SLIGHT CHANCE OF STORMS...BUT WITH BETTER FOCUS LIKELY TARGETING
AREAS JUST TO THE NORTH. BY THIS TIME...THE PRIMARY MID LEVEL TROUGH
TO THE WEST WILL BE CENTERED ROUGHLY ALONG A MT-UT AXIS...BUT STILL
WELL TO THE WEST. TEMP WISE SATURDAY...KEPT SUMMER-LIKE READINGS
GOING AND EVEN NUDGED UP A FEW DEGREES FROM PREVIOUS PER MODEL
CONSENSUS...WITH MID-UPPER 80S MOST AREAS...AND SOME LOW 90S MOST
FAVORED IN KS ZONES.

FOCUSING NOW ON THE LONGER TERM PERIODS SATURDAY NIGHT THROUGH
NEXT WEDNESDAY: IN SHORT...EACH AND EVERY PERIOD FEATURES AT LEAST
20-30 PERCENT RAIN CHANCES FOR NOW...ALTHOUGH WILL STATE THE OBVIOUS
THAT SOME OF THESE PERIODS WILL LIKELY END UP BEING DRY...WITH
PLENTY OF TWEAKING LIKELY OVER THE NEXT SEVERAL DAYS. LOOKING AT THE
BIG PICTURE AND LEANING TOWARD A BLEND OF THE 12Z ECMWF/GFS...THERE
IS ACTUALLY REASONABLY HIGH AGREEMENT THAT ON SATURDAY NIGHT AND
SUNDAY NIGHT A FAIRLY WELL DEFINED SURFACE COLD FRONT WILL CROSS THE
AREA...DRIVEN SOUTHWARD IN RESPONSE TO THE AFOREMENTIONED MID LEVEL
SHORTWAVE TROUGH RIDING UP ACROSS THE NORTHERN PLAINS INTO SOUTH
CENTRAL CANADA. AS A RESULT OF THIS FRONTAL PASSAGE...THE HIGHEST
POPS IN THE EXTENDED PERIOD...40S-50S PERCENTS ACROSS MAINLY NEB
ZONES FOR NOW...ARE FOCUSED ON SATURDAY NIGHT. ALTHOUGH DEEP LAYER
WIND SHEAR DOES NOT LOOK OVERLY IMPRESSIVE WITH THIS FRONTAL
PASSAGE...THE GFS HAS MUCAPE VALUES OF AT LEAST 2000-3000 J/KG IN
PLACE DURING THIS TIME FRAME...SO CERTAINLY A SLIGHT RISK OF SEVERE
NOT OUT OF THE QUESTION. IN THE WAKE OF THIS BOUNDARY...TEMPS SUNDAY
ARE CURRENTLY FORECAST ABOUT 10 DEGREES COOLER THAN
SATURDAY...RANGING FROM LOW 70S NORTHWEST TO LOW 80S SOUTHEAST.
BEYOND SUNDAY...THE CURRENTLY ADVERTISED POPS WOULD SEEM TO COME
MORE AND MORE UNDER QUESTION...BUT WILL STICK WITH THEM PER NOW
ACCORDING TO THE ALLBLEND CONSENSUS INITIALIZATION. THE BASIC STORY
INVOLVES A GRADUAL CARVING OUT OF A MID LEVEL TROUGH ACROSS THE
NORTH CENTRAL CONUS...RESULTING IN A NOTICEABLY COOLER TEMP REGIME
THAN THE CURRENT PATTERN. NUDGED DOWN HIGHS SLIGHTLY FOR MONDAY WITH
UPPER 60S-LOW 70S...WHILE TUESDAY CONTINUES TO LOOK LIKE THE COOLEST
DAY OF THE PERIOD WITH HIGHS ONLY MID-UPPER 60S ALL AREAS AND MAYBE
A REBOUND TO NEAR 70 WEDNESDAY. EVEN IF RAIN WERE TO MATERIALIZE
DURING THE MONDAY NIGHT-WEDNESDAY TIME FRAME...HAVE DROPPED THUNDER
MENTION IN THE FORECAST IN FAVOR OF PLAIN SHOWERS...AS MUCAPE PROGS
FROM BOTH THE ECMWF/GFS ADVERTISE VERY LIMITED IF ANY CONVECTIVE
INSTABILITY. IN CLOSING...WANT TO REITERATE THAT ALTHOUGH POPS IN
THE SAT NIGHT-SUNDAY TIME FRAME LOOK QUITE WARRANTED...WOULD EXPECT
TO SEE AN EVENTUAL TRIMMING OF SOME OF THE RAIN CHANCES DURING THE
SUNDAY NIGHT-WEDNESDAY TIME FRAME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 2, 7:40 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT WED MAY 2 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
740 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS
EVENING...ESPECIALLY BY LATE EVENING INTO THE EARLY MORNING HOURS.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH.

IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL WILL ALSO BE
POSSIBLE THIS EVENING INTO THE EARLY MORNING HOURS...WHICH MAY
RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. SOME OF THE
STORMS EAST OF HIGHWAY 281 COULD REACH SEVERE LIMITS THURSDAY
AFTERNOON AND EARLY THURSDAY EVENING...WITH HAIL TO THE SIZE OF
QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE
PRIMARY HAZARDS.

FROM THURSDAY NIGHT THROUGH MONDAY...VARIOUS CHANCES FOR
THUNDERSTORMS CONTINUE WITHIN THE OUTLOOK AREA. DURING THE THURSDAY
NIGHT THROUGH SATURDAY TIME FRAME...THE COVERAGE OF STORMS IS LIKELY
TO BE RATHER LIMITED...AND MAINLY TARGET AREAS NORTH OF INTERSTATE
80 IN NEBRASKA. A POTENTIALLY MORE WIDESPREAD COVERAGE OF STORMS
WOULD FAVOR THE SATURDAY NIGHT INTO SUNDAY TIME FRAME AS A COLD FRONT
CROSSES THE REGION. AS FOR SEVERE WEATHER CHANCES...ALTHOUGH THERE
DOES NOT APPEAR TO BE A PARTICULARLY SIGNIFICANT THREAT FOR SEVERE
STORMS BETWEEN THURSDAY EVENING AND MONDAY...AT LEAST A FEW SEVERE
STORMS CANNOT BE RULED OUT ON A PERIODIC BASIS WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING...OBSERVERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, May 2, 8:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             7 SW BELGRADE           41.40N 98.16W
05/02/2012  M1.75 INCH       NANCE              NE   LAW ENFORCEMENT

&&

DOXEY
Local storm report, May 2, 8:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             6 W FULLERTON           41.36N 98.09W
05/02/2012  M1.00 INCH       NANCE              NE   STORM CHASER

&&

DOXEY
Local storm report, May 2, 8:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             5 S LOGAN               39.59N 99.57W
05/02/2012  M2.50 INCH       PHILLIPS           KS   EMERGENCY MNGR

0824 PM     HAIL             2 N FULLERTON           41.39N 97.97W
05/02/2012  M1.00 INCH       NANCE              NE   LAW ENFORCEMENT

            HEAVY RAIN

0826 PM     HAIL             6 ESE CLAY CENTER       40.49N 97.95W
05/02/2012  M0.50 INCH       CLAY               NE   CO-OP OBSERVER

            HEAVY RAIN ALMOST NO WIND

&&

DOXEY
Local storm report, May 2, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 W FULLERTON           41.36N 98.07W
05/02/2012  M1.50 INCH       NANCE              NE   STORM CHASER

&&

DOXEY
Local storm report, May 2, 8:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
837 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             3 E CLAY CENTER         40.52N 98.00W
05/02/2012  M1.75 INCH       CLAY               NE   LAW ENFORCEMENT

0834 PM     HAIL             2 S EDGAR               40.34N 97.97W
05/02/2012  M1.00 INCH       NUCKOLLS           NE   LAW ENFORCEMENT

&&

DOXEY
Local storm report, May 2, 8:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
841 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             2 NNE FULLERTON         41.39N 97.96W
05/02/2012  M2.00 INCH       NANCE              NE   STORM CHASER

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:15 PM CDTSpecial Weather StatementGIDNance30 min
May 2, 7:21 PM CDTSpecial Weather StatementGIDHoward24 min
May 2, 7:24 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick36 min
May 2, 7:37 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance38 min
May 2, 8:03 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls, Webster42 min
May 2, 8:05 PM CDTSevere Thunderstorm WarningGIDBuffalo40 min
May 2, 8:14 PM CDTSevere Thunderstorm WarningGIDNance46 min
May 2, 8:19 PM CDTSevere Thunderstorm WarningGIDHoward41 min
May 2, 8:42 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, Thayer, York48 min
May 2, 8:49 PM CDTTornado WarningGIDClay, Nuckolls, Thayer26 min
May 2, 8:54 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance36 min
May 2, 9:09 PM CDTSpecial Weather StatementGIDYork36 min
May 2, 9:25 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer50 min
May 2, 9:29 PM CDTSpecial Weather StatementGIDBuffalo31 min
May 2, 9:49 PM CDTTornado WarningGIDClay, Fillmore, Nuckolls41 min
May 2, 9:53 PM CDTTornado WarningGIDThayer29 min
May 2, 10:00 PM CDTAreal Flood AdvisoryGIDClay, Fillmore, Nuckolls, Thayer3 hr
May 2, 10:07 PM CDTSpecial Weather StatementGIDHamilton23 min
May 2, 10:10 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton50 min
May 2, 10:13 PM CDTSevere Thunderstorm WarningGIDClay47 min
May 2, 10:17 PM CDTSevere Thunderstorm WarningGIDFillmore43 min
May 2, 10:31 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney29 min
May 2, 10:40 PM CDTTornado WarningGIDFillmore35 min
May 2, 10:57 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton, Kearney48 min
May 2, 11:02 PM CDTSevere Thunderstorm WarningGIDFillmore43 min
May 2, 11:22 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, York23 min
May 2, 11:37 PM CDTFlash Flood WarningGIDClay6 hr
May 2, 11:42 PM CDTSevere Thunderstorm WarningGIDFillmore33 min
May 2, 11:42 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton48 min
May 2, 11:53 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton26 min
May 3, 12:10 AM CDTSevere Thunderstorm WarningGIDAdams, Clay50 min
May 3, 12:15 AM CDTSevere Thunderstorm WarningGIDFillmore45 min
May 3, 12:43 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls47 min
May 3, 12:51 AM CDTSevere Thunderstorm WarningGIDAdams, Clay39 min
May 3, 1:15 AM CDTFlash Flood WarningGIDFillmore6 hr
May 3, 1:26 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Webster49 min
May 3, 1:47 AM CDTSevere Thunderstorm WarningGIDAdams, Clay28 min
May 3, 3:59 AM CDTSpecial Weather StatementGIDAdams46 min
May 3, 4:14 AM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster46 min
May 3, 4:59 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Kearney, Webster46 min
May 3, 5:28 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls47 min
May 3, 5:56 AM CDTSevere Thunderstorm WarningGIDFillmore34 min
May 3, 7:00 AM CDTAreal Flood WarningGIDClay, Fillmore5 hr
May 3, 3:11 PM CDTSpecial Weather StatementGIDPhelps34 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningGIDHarlan, Kearney, Phelps28 min
May 3, 3:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan47 min
May 3, 4:12 PM CDTSevere Thunderstorm WarningGIDHarlan33 min
May 3, 4:32 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan43 min
May 3, 5:12 PM CDTSevere Thunderstorm WarningGIDFranklin27 min
May 3, 5:17 PM CDTSevere Thunderstorm WarningGIDHarlan28 min
May 3, 6:33 PM CDTSpecial Weather StatementGIDHoward27 min
May 3, 6:56 PM CDTSpecial Weather StatementGIDNance49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.